Hail, Harrison
- When
- June 14, 3:10 AM CST
- Where
- Harrison County, 3 mi NW of Little Sioux
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.833, -96.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 14, 2:50 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 350 AM CDT MON JUN 14 2004 .DISCUSSION... TSTM COVERAGE AND STRENGTH REMAIN MAIN FORECAST CHALLENGE BOTH IN SHORT AND INTERMEDIATE TERM. SHORT TERM...INTENSE SHORTWV TROF/VORT MAX MOVG ACRS SERN SD DRIVING SFC FNT AND SCT STRONG/SVR THUNDERSTORMS ACROSS NERN NEBRASKA...NOT HANDLED THE BEST WITH YDAS PROGS...SPCLY THE UPR SYSTEM AND QPF. WL BE DOING LAST MINUTE ADJUSTMENT IN TSTM POPS/COVERAGE WITH EARLY MORNING THUNDERSTORMS...BUT IT LOOKS LIKE MUCH OF THE ACTIVITY COULD BE CONFINED TO FAR ECNTRL NEBR AND IA COUNTIES BY ISSUE TIME. WL KEEP SMALL POPS IN THIS MORNING ACROSS THE SOUTH HOWEVER AS FRONT WILL BE PUSHING THROUGH HIGHER THETA E AIR. FRONT SETTLES S OF MUCH OF CWA THIS AFTN WITH AN APPARENT DECREASE CHANCE OF TSTMS. HOWEVER...WL KEEP SMALL IN ACRS THE SE AS FRONT SHOULD LOSE ITS SWD PUSH AND OUTFLOW BOUNDARIES HAVE BEEN RECENTLY CREATING RESULTS NOT QUITE AS EXPECTED. MADE LTL CHANGE TO HIGHS. TNGT INTO TUE NIGHT/EARLY WED. RATHER ACTIVE CONVECTIVE PERIOD FOR CWA IN THE WORKS...ALTHOUGH BASED ON LATEST GFS/ETA LOOKS LIKE THE WARM ADVCTN CONVECTION MAY BE DELAYED UNTIL MORE AFTER MIDNIGHT LEADING INTO TUE AM. ADJUSTED POPS A LTL TO REFLECT THIS. SWING SHIFT ALREADY BEGIN INCREASING POPS LATER TUE INTO TUE...AND BESIDES SVR WEATHER...HEAVY RAIN ALSO WILL BECOME AN ISSUE. DID NOT ISSUE A FLOOD WATCH WITH MORNING PACKAGE...BUT WITH RECENT SIGFNT RAINS AND LOW FLASH FLOOD INDICES THIS MAY HAVE TO BE ADDRESSED IF MODELS QPF FCST REMAINS CONSISTENT AND ACTIVITY LOOKS LIKE IT WL LINGER FOR ANY LENGTH OF TIME. STILL SOME QUESTION ON HOW CONVECTIVE DEBRIS AND ANY OUTFLOW BOUNDARIES AFFECT NEW DVLPMNT PREFRONTAL TUE SO DIDNT CHANGE CONVECTIVE TIMING OR HIGHS TOO MUCH...IF ANY. REST OF FCST...STRONGER UPR TROF SWINGING ACRS NRN PLAINS LATE TUE WL BE DRIVING A STRONGER COLD FRONT THROUGH AND S OF CWA WED. THIS HAS BEEN FAIRLY CONSISTENTLY ADVERTISED LAST SVRL RUNS SO LOWERED HIGHS A LTL WED AND THU. EVEN WITH SFC HIGH BUILDING INTO CNTRL PLAINS...HARD TO RULE OUT PCPN FOR SURE AS A SERIES OF SHRTWV TROFS CONTINUE PIVOTING THRU OR NEAR CWA. SO MADE LTL/NO CHANGES TO POPS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 725 PM CDT SUN JUN 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 725 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SOME STORMS COULD PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...ESPECIALLY ACROSS PARTS OF SOUTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY SEVERE THUNDERSTORMS MAY OCCUR MONDAY EVENING INTO MONDAY NIGHT. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT...THEN AGAIN FRIDAY INTO FRIDAY NIGHT. STORMS ON TUESDAY COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THE TIMING AND POTENTIAL HAZARDS WITH THUNDERSTORM ACTIVITY LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEED TONIGHT...BUT IT MAY BE NEEDED ON MONDAY. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
356 AM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0158 AM HAIL VERDIGRE 42.60N 98.04W
06/14/2004 0.88 INCH KNOX NE LAW ENFORCEMENT
0341 AM HAIL N OAKLAND 41.84N 96.47W
06/14/2004 1.25 INCH BURT NE LAW ENFORCEMENT
&&
GRIFFISThe Omaha radar (KOAX), 62 km away, was scanning. The volume nearest the first event began at 09:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404899.